Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 3, 2011, 12:28 PM EDT for Clermont County, Hamilton County, Ohio. It took effect at May 3, 2011, 1:41 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 12:28 PM EDT (16:28 UTC)
- In effect from
- May 3, 2011, 1:41 PM EDT
- Expired
- May 3, 2011, 5:12 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Miami River at Milford (MLGO1).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03245500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
695 WGUS41 KILN 031628 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1228 PM EDT TUE MAY 3 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... LITTLE MIAMI RIVER AT KINGS MILLS LITTLE MIAMI RIVER AT MILFORD PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC025-061-165-040428- /O.NEW.KILN.FL.W.0070.110503T1653Z-110504T0700Z/ /KIMO1.1.ER.110503T1653Z.110503T1800Z.110504T0100Z.NO/ 1228 PM EDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE LITTLE MIAMI RIVER AT KINGS MILLS * UNTIL LATE TONIGHT. * AT 12 PM THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 18.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGINS TO APPROACH LOW LYING ROADS IN FOSTER AND SOUTH LEBANON. $$ OHC025-061-040428- /O.NEW.KILN.FL.W.0071.110503T1741Z-110504T1400Z/ /MLGO1.1.ER.110503T1741Z.110504T0000Z.110504T0800Z.NO/ 1228 PM EDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE LITTLE MIAMI RIVER AT MILFORD * UNTIL WEDNESDAY MORNING. * AT 11 AM THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING OCCURS ALONG THE RIVER IN CLERMONT AND HAMILTON COUNTIES. $$
1 follow-up statement
750 WGUS81 KILN 032112 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 512 PM EDT TUE MAY 3 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... LITTLE MIAMI RIVER AT KINGS MILLS LITTLE MIAMI RIVER AT MILFORD OHC025-061-165-032142- /O.CAN.KILN.FL.W.0070.000000T0000Z-110504T0700Z/ /KIMO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 512 PM EDT TUE MAY 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE MIAMI RIVER AT KINGS MILLS * AT 5 PM THE STAGE WAS 16.2 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER CRESTED BELOW FLOOD STAGE. THE RIVER WILL CONTINUE TO FALL. $$ OHC025-061-032142- /O.CAN.KILN.FL.W.0071.000000T0000Z-110504T1400Z/ /MLGO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 512 PM EDT TUE MAY 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE MIAMI RIVER AT MILFORD * AT 4 PM THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER CRESTED BELOW FLOOD STAGE AT 16.4 FEET. THE RIVER WILL CONTINUE TO FALL TO 13.6 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 3, 8:39 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 3, 8:39 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
839 AM EDT TUE MAY 3 2011
.SYNOPSIS...
A COLD FRONT SITUATED SOUTHEAST OF THE AREA WILL CONTINUE TO MOVE
SLOWLY TO THE EAST. AN AREA OF LOW PRESSURE WILL MOVE INTO THE
OHIO VALLEY FROM THE SOUTHWEST TODAY ALLOWING FOR ADDITIONAL
PRECIPITATION ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POSITIVELY TILTED UPPER LEVEL TROF OVER THE UPPER MS VALLEY TO
SLIDE EAST INTO THE GREAT LAKES/OHIO VALLEY OVERNIGHT. A MOIST SWRLY
FLOW UPPER LEVEL FLOW WL CONTINUE TODAY AHD OF THIS TROF AXIS. WARM
AND MOIST ASCENT IN THE FORM OF A 55-60 KT LLJ WL PROVIDE AFFECT
PORTIONS OF NE KY/S CNTRL/ CNTRL OHIO THIS MORNING. THIS LIFT
COMBINED WITH PW/S AROUND 1.5 INCHES WL RESULT IN MODERATE TO
LOCALLY HEAVY RAIN AT TIMES. EXPECT 0.5 TO 1.25 INCHES OF ADDITIONAL
RAIN BEFORE DIMINISHING LATE THIS AFTN. THEREFORE...HAVE ADJUSTED
THE FLOOD WATCH DROPPING THE FAR NW AND ADDING THE SE COUNTIES
WHERE THE HEAVIEST RAIN IS EXPECTED.
LITTLE DIURNAL TEMP RISE IS EXPECTED TODAY. HAVE ACCOUNTED FOR RAIN
COOLED AIR AND CUT BACK ON HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONLY A FEW SHOWERS WILL LINGER INTO TONIGHT. SOME INSTABILITY
SHOWERS WILL BE POSSIBLE ON WEDNESDAY AND THEN HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY NIGHT INTO THURSDAY. WITH CLEARING SKIES
AND LIGHT WINDS WEDNESDAY NIGHT TEMPERATURES WILL DROP INTO THE
30S. THIS WILL ALLOW FOR SOME FROST FORMATION. CONTINUED TO
MENTION THIS THREAT IN THE HWO. AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF
RAIN TO THE AREA. ANOTHER AREA OF HIGH PRESSURE WILL MOVE IN
BRIEFLY FOR FRIDAY NIGHT ALLOWING FOR DRY CONDITIONS. WARMEST DAY
DURING THE SHORT TERM WILL BE THURSDAY WITH MORE SUNSHINE PRESENT
AND SOUTHERLY WINDS.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT FOR SATURDAY AND
BRING ANOTHER WAVE OF PRECIPITATION ACROSS THE AREA. LATEST ECMWF
HAS COME BETTER IN LINE WITH THE GFS IN KEEPING SUNDAY DRY HOWEVER
DUE TO RUN TO RUN DISCREPANCIES DECIDED NOT TO TAKE PRECIPITATION
OUT COMPLETELY AT THIS TIME.
USED A BLEND OF NCEP HPC GUIDANCE/00Z ECMWF FOR MONDAY.
MUCH UNCERTAINTY EXISTS AMONGST THE MODELS FOR EARLY NEXT AS TO HOW
THE UPR LVL WEATHER PATTERN WILL EVOLVE. HAVE KEPT MONDAY DRY FOR
NOW. TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMALS.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
RAIN WILL CONTINUE TO PUSH TO THE EAST WITH A DIMINISHING TREND
THROUGH THE DAY. CEILINGS ARE GENERALLY MVFR TO START BUT GUIDANCE
STRONGLY POINTS TO THEM LOWERING TO IFR. ASSUMING THIS HAPPENS
THEN THERE SHOULD BE SOME IMPROVEMENT LATE IN THE DAY WITH SOME
LOCATIONS EVEN GOING VFR THIS EVENING. HOWEVER A SECONDARY
DISTURBANCE DROPPING INTO THE REGION WILL BRING MVFR CEILINGS BACK
INTO THE AREA WITH SOME ADDITIONAL SHOWERS POSSIBLE.
OUTLOOK...MVFR CEILINGS WILL LIKELY CONTINUE INTO WEDNESDAY
MORNING. MVFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ053-060>065-
070>074-077>082-088.
KY...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ066-073>075-080.
&&
SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...HICKMAN/NOVAK
AVIATION...Hazardous weather outlook, May 3, 10:54 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1054 AM EDT TUE MAY 3 2011 INZ050-058-059-OHZ026-034-035-042>044-051-052-041500- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- MIAMI-CHAMPAIGN- 1054 AM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. OVERNIGHT RAINFALL HAS RESULTED IN RISES ON MANY AREA RIVERS AND STREAMS...WITH SOME POINTS RUNNING NEAR OR ABOVE FLOOD STATE. FOR MORE INFORMATION ON RIVER FLOODING SEE HTTP://WWW.ERH.NOAA.GOV/ILN/ .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR AND CLEARING SKIES COULD LEAD TO SOME FROST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ045-046-053>056-060>065-070>074- 077>082-088-041500- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- UNION OH-DELAWARE-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1054 AM EDT TUE MAY 3 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR AND CLEARING SKIES COULD LEAD TO SOME FROST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 8:47 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN MCKINNEYSBURG 38.60N 84.27W
05/03/2011 M3.72 INCH PENDLETON KY MESONET
AT THE RIVER GAUGE ON THE LICKING RIVER. 24-HR TOTAL.
&&
BINAULocal storm report, May 3, 8:49 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN POWERSVILLE 38.66N 84.11W
05/03/2011 M2.34 INCH BRACKEN KY MESONET
24-HOUR TOTAL.
&&
BINAULocal storm report, May 3, 9:16 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN 4 SE TOLLESBORO 38.53N 83.52W
05/03/2011 M1.03 INCH LEWIS KY TRAINED SPOTTER
SINCE 5/2/2011 PM
&&
ASLLocal storm report, May 3, 9:17 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN GOSHEN 39.23N 84.16W
05/03/2011 M1.65 INCH CLERMONT OH TRAINED SPOTTER
SINCE 5/2/2011 PM
&&
ASLLocal storm report, May 3, 10:17 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM FLOOD WEST UNION 38.79N 83.54W
05/03/2011 ADAMS OH LAW ENFORCEMENT
CREEKS RISING AND THREATENING HOMES. STATE ROUTE 41 ALONG
THE ADAMS AND BROWN COUNTY LINE CLOSED. STATE ROUTE 73
SOUTH OF PEEBLES CLOSED. ROUTE 247 SOUTH OF WEST UNION
FLOODED.
&&
MIKEGSpecial weather statement, May 3, 11:58 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1158 AM EDT TUE MAY 3 2011 INZ075-080-KYZ089>100-OHZ077>079-081-088-031900- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT- BROWN-ADAMS-SCIOTO- INCLUDING THE CITIES OF...RISING SUN...VEVAY...CARROLLTON... WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON... WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...CINCINNATI...MILFORD...GEORGETOWN... WEST UNION...PORTSMOUTH 1158 AM EDT TUE MAY 3 2011 ...RAIN CAUSING NUMEROUS MUD SLIDES AND SUBSEQUENT ROAD CLOSURES... MORE RAIN ON TOP OF VERY SATURATED SOILS HAS CAUSED A NUMBER OF ROADS IN STEEPER TERRAIN TO BE CLOSED DUE TO EITHER THE ROAD BED BEING UNDERMINED...OR MUDSLIDES COVERING THE ROAD. THE MOST AFFECTED AREAS WILL BE THOSE IN STEEPER TERRAIN IN THE COUNTIES ALONG AND SOUTH OF THE HIGHER RIVER...WHICH INCLUDES MOST OF NORTHERN KENTUCKY...AND EXTREME SOUTHWEST AND SOUTH CENTRAL OHIO. AS RAIN CONTINUES TO FALL TODAY...THESE ROAD CLOSURES ARE EXPECTED TO INCREASE IN NUMBER AS THE SATURATED SOILS CONTINUE TO SLIP OFF THE HILLSIDES AND ONTO ROADS AND HIGHWAYS. IF YOU ENCOUNTER AN AREA WHERE THE ROAD APPEARS TO BE BUCKLING...OR WATER IS FLOWING OVER A ROAD...OR MUD HAS SLID ONTO THE ROAD...STOP AND TURN AROUND. REPORT THE CONDITIONS TO LOCAL AUTHORITIES. BINAU
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:08 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 4 hr |
| May 3, 7:46 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| May 3, 8:26 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike, Scioto | 4 hr |
| May 3, 8:34 AM EDT | Areal Flood Advisory | ILN | Clinton, Fairfield, Fayette, Highland, Hocking, Madison and 2 more | 3 hr |
| May 3, 9:27 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 40 hr |
| May 3, 9:40 AM EDT | River Flood Warning | ILN | Adams | 19 hr |
| May 3, 10:05 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Scioto | 4 hr |
| May 3, 10:22 AM EDT | River Flood Advisory | ILN | Licking | 5 hr |
| May 3, 10:31 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 3 hr |
| May 3, 10:42 AM EDT | River Flood Warning | ILN | Pickaway | 71 hr |
| May 3, 10:42 AM EDT | River Flood Warning | ILN | Pike, Scioto | 4 days |
| May 3, 10:58 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Scioto | 3 hr |
| May 3, 11:05 AM EDT | River Flood Warning | ILN | Ross | 8 hr |
| May 3, 11:23 AM EDT | Areal Flood Warning | ILN | Brown, Clermont, Highland | 6 hr |
| May 3, 11:40 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 3 hr |
| May 3, 12:25 PM EDT | River Flood Warning | ILN | Miami, Shelby | 3 hr |
| May 3, 12:28 PM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 5 hr |
| May 3, 12:41 PM EDT | Areal Flood Warning | ILN | Adams, Fairfield, Highland, Hocking, Pickaway, Pike and 2 more | 5 hr |
| May 3, 2:02 PM EDT | Areal Flood Warning | ILN | Adams, Scioto | 3 hr |
| May 3, 4:23 PM EDT | River Flood Warning | ILN | Hocking | 25 hr |
| May 3, 6:10 PM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 39 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.